Hail, Traverse
- When
- July 2, 6:20 PM CST to 6:40 PM CST
- Where
- Traverse County, 1 mi W of Tintah
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.017, -96.350
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jul 2, 2:55 PM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 355 PM CDT WED JUL 2 2003 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT A SFC LOW PRES AREA BETWEEN MBG AND PIR LATE THIS AFTN WILL MOVE ENE INTO WC MN THIS EVENING. BEHIND IT...A COLD FRONT WILL SLIDE ACROSS THE CWA THROUGH THE NIGHT. VERY WARM AIR ALOFT...DESPITE GOOD SFC HEATING...LL MOISTURE AND CONVERGENCE...WILL MAKE IT DIFFICULT FOR TSRAS TO DEVELOP ACROSS MUCH OF THE CWA THROUGH THIS EVENING. THE BEST CHANCE FOR TSRA DEVELOPMENT WILL BE ACROSS FAR NE SD AND WC MN THIS EVENING. WILL GO WITH A SLIGHT CHC POP ACROSS MOST OF THE CWA INTO THIS EVENING UNTIL THE SFC LOW PRES AREA AND COLD FRONT MOVES BY. OTHERWISE...SKIES TONIGHT WILL BE CLEAR TO P/C WITH WINDS BECOMING N. OVERNIGHT LOWS WILL BE WARM MAINLY IN THE 60S. THE FRONTAL BOUNDARY WILL HANG UP JUST TO THE SOUTH OF THE ABR CWA ON THURS AS ANOTHER SFC LOW PRES AREA MOVES ENE ALONG IT. THUS...WILL GO WITH ANOTHER CHC OF TSRAS ACROSS THE CWA THURS AFTN AND EVENING. SKIES WILL BECOME P/C ON THURS WITH COOLER AFTN HIGHS...MOSTLY IN THE 80S TO LOWER 90S. A PUSH OF DRIER AND COOLER AIR WILL COME INTO THE CWA THURSDAY NIGHT AND FRIDAY. FRIDAY WILL HAVE LOWER HUMIDITY WITH TEMPS MAINLY IN THE LOWER TO MID 80S UNDER MOSTLY SUNNY SKIES. TEMPS WILL COOL FRI NIGHT INTO THE 50S UNDER MOSTLY CLEAR SKIES. WILL CONTINUE WITH A CHC OF TSRAS MAINLY SAT AFTN AND NIGHT WITH WARMER TEMPS. .LONG TERM...SUNDAY THROUGH WEDNESDAY. A LARGE AREA OF UPPER LEVEL HIGH PRESSURE WILL STILL BE OVER THE SOUTHERN UNITED STATES AT THE BEGINNING OF THE PERIOD...WITH AN UPPER TROUGH TRACKING ACROSS SOUTH CENTRAL CANADA. A FRONTAL BOUNDARY WILL BE OVER THE EASTERN AND CENTRAL CWA SUNDAY MORNING...PUSHES TO JUST EAST OF THE CWA BY EVENING...THEN WELL TO THE SOUTH AND EAST OVERNIGHT. WILL KEEP THE CHANCE OF SHOWERS AND THUNDERSTORMS GOING SUNDAY AND SUNDAY EVENING WITH THIS FRONT MOVING THROUGH. HIGH PRESSURE SLIDES INTO THE REGION BEHIND THE EXITING FRONT ON MONDAY...AND BECOMES THE DOMINANT FEATURE THROUGH THE REST OF THE EXTENDED PERIOD. THE UPPER RIDGE ALSO BEGINS TO BUILD NORTHWARD OVER THE ROCKIES...THEN MOVES OVER THE WESTERN HIGH PLAINS BY WEDNESDAY. EXPECT THE MONDAY THROUGH WEDNESDAY PERIOD TO BE DRY...AND SLIGHTLY COOLER WITH THE HIGH PRESSURE. H85 TEMPERATURES START OFF IN THE UPPER TEENS TO LOWER 20S SUNDAY MORNING...THEN FALL INTO THE LOWER TO MID TEENS DURING THE EARLY PART OF THE WEEK. SHOULD SEE 80S ON SUNDAY...THEN 70S MONDAY AND TUESDAY BEFORE SLIGHTLY WARMER TEMPS MOVE BACK INTO THE REGION ON WEDNESDAY. .ABR...NONE MOHR/PARKIN
MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 515 AM CDT WED JUL 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL... NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP BY MID AFTERNOON ACROSS NORTH CENTRAL SOUTH DAKOTA...AND ACROSS NORTHEAST SOUTH DAKOTA AND FAR WEST CENTRAL MINNESOTA BY LATE THIS AFTERNOON. FURTHER SOUTH ACROSS CENTRAL SOUTH DAKOTA...THUNDERSTORM COVERAGE WILL REMAIN ISOLATED THIS AFTERNOON. A FEW OF THE THUNDERSTORMS THIS AFTERNOON MAY BE SEVERE...ESPECIALLY ACROSS NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. THUNDERSTORM COVERAGE WILL INCREASE TONIGHT ACROSS FAR NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. SOME OF THE STORMS MAY BE SEVERE THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP THURSDAY AFTERNOON. SOME OF THE STORMS MAY BE SEVERE THURSDAY AFTERNOON AND EARLY THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT. NM/BM
The Aberdeen radar (KABR), 172 km away, was scanning. The volume nearest the first event began at 00:21 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378421, 5378422.